START A PETITION 25,136,189 members: the world's largest community for good
START A PETITION
x

Antibiotics Can Affect the Heart


Science & Tech  (tags: )

June
- 2959 days ago - latimes.com
My 22-year-old daughter recently went to the doctor with a sinus infection. She was given the antibiotic Avelox. After a couple of days of treatment, she felt dizzy and had heart palpitations. Avelox and similar quinolone antibiotics (Cipro, Floxin,



Select names from your address book   |   Help
   

We hate spam. We do not sell or share the email addresses you provide.

Comments

Margaret B. (164)
Saturday August 12, 2006, 9:26 am
The medications that help in the short run have far reaching complications and there are no checks on the harm being done until there is a problem. The medication cures one thing but causes 4 or more problems, my doctor told me to avoid antibiotics when ever possible.
 

Past Member (0)
Saturday August 12, 2006, 9:27 am
The difficult part about reactions to medications , is that you MIGHT not ever react again to one in the same class as the quinolones. You just don't know. The body has different conditions at different times and can behave differently. I have reactions to one of this class antibiotics and my doctors refuse to totally rule it out in case of a need for a "big gun" type antibiotic. The good news is that there is a whole class of new antibiotics (from algae) just now ready for human trials. It will be a while but so far they have seen no toxicity. (I don't like animals trials and see them as irrelevant but medical research as a whole, still uses them.) The new antibiotics killed broad spectrum bacteria in mice trials.* With approximately 72% of all antibiotics produced going to animals used for food, we need regulations to limit this practice. No wonder we have resistant bacteria and need "big guns".
 
Or, log in with your
Facebook account:
Please add your comment: (plain text only please. Allowable HTML: <a>)

Track Comments: Notify me with a personal message when other people comment on this story


Loading Noted By...Please Wait

 

 
Content and comments expressed here are the opinions of Care2 users and not necessarily that of Care2.com or its affiliates.